Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2020, 11:47 PM EDT for Taylor County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 11:47 PM EDT (03:47 UTC)
- Expired
- Aug 7, 2020, 12:15 AM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Taylor County, GA
The radar
The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WWUS82 KFFC 070347
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1147 PM EDT Thu Aug 6 2020
GAZ069-079-080-070415-
Taylor GA-Upson GA-Talbot GA-
1147 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...SOUTHERN UPSON
AND SOUTHEASTERN TALBOT COUNTIES UNTIL 1215 AM EDT...
At 1147 PM EDT...a strong thunderstorm was near Mauk, or 7 miles west
of Butler...moving north at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Junction City, Howard, Baldwinville, Rupert, Charing,
Prattsburg, Wesley Church, Carsonville and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3246 8441 3248 8441 3249 8443 3252 8443
3252 8444 3254 8445 3272 8444 3277 8429
3271 8419 3269 8420 3268 8418 3243 8426
TIME...MOT...LOC 0347Z 192DEG 29KT 3251 8437
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:51 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 6, 9:51 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 951 PM EDT Thu Aug 6 2020 .UPDATE... Another evening of remnant outflow boundaries triggering isolated to scattered clusters of convection. Have mostly some chance to slight pops lingering accordingly into tonight with overall decreasing coverage trend. Also made some slight near term adjustments to temps/dewpts per recent obs. Added some patchy fog mention to grids given antecedent low level moisture from evening precip. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 859 PM EDT Thu Aug 6 2020/ UPDATE... 00z Aviation update below. Baker PREV DISCUSSION... /Issued 251 PM EDT Thu Aug 6 2020/ SHORT TERM /Tonight through Friday Night/... Convection a bit more sparse this afternoon, and confined mainly to the far north so far. Should see coverage increase areawide, but still remain isolated to scattered most areas. Marginal risk for severe storms across the north in closer proximity to the upper trough across the Tennessee/Ohio Valley and where instability is a bit higher. Still likely to see some strong storms and cannot rule out a few isolated damaging wind gusts elsewhere. Convection expected to wane through the overnight hours but atmosphere would support an isolated shower or brief thunderstorm through most of the overnight period. Upper pattern beginning to shift some through the period as upper ridging over the western Atlantic and the southern plains build westward and eastward respectively squeezing the upper trough further north. Still ample moisture and instability for diurnal convection tomorrow afternoon and evening. Temperatures also remain at or a bit above normal. Heat index values will rise into the upper 90s/lower 100s across most of the area again Friday, but should remain below advisory levels. 20 && .LONG TERM /Saturday through Thursday/... Fairly typical summertime pattern for the extended portion of the forecast. An old frontal boundary across south-central/south GA will continue to meander across central portions of Georgia through early next week before dissipating. Near normal temps/humidity for this time of year will lead to the afternoon/evening development of showers and thunderstorms. The old frontal boundary may provide for some focus, providing for slightly higher pops in it's vicinity. Even though temps in the upper 90s are likely through the weekend, models are progging some drying out at the surface (likely due to deep mixing). This means heat index/apparent t values should remain under critical thresholds. NListemaa && .AVIATION... 00Z Update... While mainly VFR conditions any remnant outflow boundary collisions could have SHRA (even isolated TSRA) with reduced vsbys this evening (have VCSH near KATL for next hour or two with tempo TS at other sites). Coverage diminishes overnight but isolated convection cannot be ruled out. Some spotty lower MVFR/IFR cigs possible by late tonight into early Friday so only using FEW/SCT coverage for now and will monitor. Similar cu field Friday 4-5 kft and increased shower/storm chances after 18z. Winds look to be light VRB for most part tonight then mostly SW to west near 6 kts for Friday. //ATL Confidence...00Z Update... Medium on overall precip coverage this evening and Friday morning cigs. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 70 91 69 94 / 60 50 30 20 Atlanta 73 90 72 93 / 30 30 20 10 Blairsville 64 83 62 86 / 30 40 30 20 Cartersville 71 91 68 94 / 30 30 20 10 Columbus 72 95 73 97 / 30 30 20 10 Gainesville 69 89 69 91 / 50 40 30 10 Macon 71 94 72 96 / 50 40 30 20 Rome 71 92 69 94 / 40 30 20 10 Peachtree City 71 91 70 93 / 30 30 20 10 Vidalia 73 95 74 96 / 40 60 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20/Baker LONG TERM....NListemaa AVIATION...Baker
Hazardous weather outlook, Aug 6, 10:10 AM EDT, 13 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1010 AM EDT Thu Aug 6 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1010 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are possible each day from Friday through Wednesday, mainly in the afternoon and evening hours. A few storms each day could become strong to briefly severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 6, 7:44 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT THU AUG 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 W BUFFINGTON 34.24N 84.44W
08/06/2020 CHEROKEE GA PUBLIC
APPROX HALF A DOZEN TREES DOWN ABOUT 1 MILE EAST OF
CANTON CENTER, JUST OFF HWY 20.
&&
EVENT NUMBER FFC2001065
THIEMLocal storm report, Aug 6, 7:48 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT THU AUG 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 1 NW SUTALLEE 34.23N 84.63W
08/06/2020 CHEROKEE GA EMERGENCY MNGR
TREES DOWN NW OF SUTALLEE ON SUTALLEE RIDGE TRAIL
&&
EVENT NUMBER FFC2001066
THIEMSpecial weather statement, Aug 6, 7:57 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT Thu Aug 6 2020
GAZ076-070015-
Jefferson GA-
757 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY UNTIL
815 PM EDT...
At 757 PM EDT...a strong thunderstorm was near Matthews, or 12 miles
southwest of Grovetown...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
This storm will remain over mainly rural areas of north central
Jefferson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3325 8240 3329 8241 3331 8238 3331 8234
3330 8231 3327 8228
TIME...MOT...LOC 2357Z 262DEG 5KT 3330 8233
WIND...40MPHSpecial weather statement, Aug 6, 8:41 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Thu Aug 6 2020
GAZ061-070100-
Hancock GA-
841 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HANCOCK COUNTY UNTIL
900 PM EDT...
At 841 PM EDT...a strong thunderstorm was near Culverton, or 7 miles
northeast of Sparta...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Powelton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3332 8287 3334 8294 3343 8294 3343 8285
3340 8283 3339 8283 3339 8282 3337 8282
3336 8281
TIME...MOT...LOC 0041Z 204DEG 7KT 3336 8289
WIND...40MPHSpecial weather statement, Aug 6, 9:06 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
906 PM EDT Thu Aug 6 2020
GAZ061-070130-
Hancock GA-
906 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HANCOCK COUNTY UNTIL
930 PM EDT...
At 906 PM EDT...a strong thunderstorm was over Powelton, or 9 miles
northeast of Sparta...moving northeast at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Springfield, Powelton, Mayfield and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3329 8284 3333 8296 3345 8295 3344 8292
3344 8285 3343 8284 3343 8282 3341 8283
3341 8282 3339 8283 3339 8282 3337 8282
3336 8280 3334 8280
TIME...MOT...LOC 0106Z 204DEG 6KT 3338 8287
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 6, 11:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1147 PM EDT Thu Aug 6 2020
GAZ069-079-080-070415-
Taylor GA-Upson GA-Talbot GA-
1147 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...SOUTHERN UPSON
AND SOUTHEASTERN TALBOT COUNTIES UNTIL 1215 AM EDT...
At 1147 PM EDT...a strong thunderstorm was near Mauk, or 7 miles west
of Butler...moving north at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Junction City, Howard, Baldwinville, Rupert, Charing,
Prattsburg, Wesley Church, Carsonville and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3246 8441 3248 8441 3249 8443 3252 8443
3252 8444 3254 8445 3272 8444 3277 8429
3271 8419 3269 8420 3268 8418 3243 8426
TIME...MOT...LOC 0347Z 192DEG 29KT 3251 8437
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:41 PM EDT | Special Weather Statement | FFC | Hancock | 19 min |
| Aug 6, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 32 min |
| Aug 6, 9:06 PM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| Aug 7, 12:13 AM EDT | Special Weather Statement | FFC | Taylor | 32 min |
| Aug 7, 4:34 PM EDT | Special Weather Statement | FFC | Union | 56 min |
| Aug 7, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 39 min |
| Aug 7, 6:24 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 36 min |
| Aug 7, 6:47 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson | 58 min |
| Aug 7, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Putnam | 52 min |
| Aug 7, 7:02 PM EDT | Flash Flood Warning | FFC | Emanuel | 5 hr |
| Aug 7, 7:11 PM EDT | Special Weather Statement | FFC | Barrow | 34 min |
| Aug 7, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee | 32 min |
| Aug 7, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 26 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.